Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking synthroid for Hashimoto's disease. Thyroid removed. Elevated thyroid hormone levels. Is this normal after long use of medication?

Thyroid removed 6 years ago (Hashimotos diagnosis). Now age 47, female. Past 3 years synthroid increased from 100 mcg to 125 mcg Just had bloodwork showing T4 0.9 and TSH 8.26. Doctor increased medication to 150 mcg. Are these increases in TSH levels/synthroid normal or to be expected over time? Are there other reasons for increase in TSH level? No symptoms of which I am aware.
Asked On : Thu, 27 Dec 2012
Answers:  2 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
you not mention what type of surgery it total or subtotal ? surgery is usually done due to cosmetic this case,there is no other reason for elevated TSH.only the dose of synthroid is to be increase to suppress the TSH level.
Answered: Mon, 31 Dec 2012
I find this answer helpful
  User's Response
Welcome to health care magic forum,
You must have to continue with medicine. Your thyroid is already removed. So there is no possibility to became normal because there is no organ to produce thyroid hormone so one must have to supplement.
For more inquiry you may contact on “”
Have a good health
Answered: Fri, 28 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor